Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 261, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Nov 5, 2000, 5:59 PM CST for Madison County, Pierce County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 5, 2000, 5:59 PM CST (23:59 UTC)
- Expired
- Nov 5, 2000, 6:45 PM CST
- In force
- 46 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Madison County, NE, Pierce County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 12.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 060000 SVROMA NEC119-139-060045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 559 PM CST SUN NOV 5 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN NORTHEAST NEBRASKA THIS INCLUDES THE CITY OF NORFOLK SOUTHERN PIERCE COUNTY IN NORTHEAST NEBRASKA * UNTIL 645 PM CST * AT 555 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BATTLE CREEK...OR ABOUT 9 MILES SOUTHWEST OF NORFOLK...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 645 PM CST INCLUDE...NORFOLK...HADAR... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO GOLFBALL SIZE. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4174 9779 4177 9739 4217 9735 4217 9782 CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:15 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 5, 2:15 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 215 PM CST SUN NOV 5 2000 ...INITIAL CONCERN CONVECTION...LATER CONCERN HOW LONG TO KEEP CHANCE OF PRECIPITATION...AND TYPE... SHORT TERM...THE COLD FRONT AT 1 PM EXTENDED FROM BETWEEN AINSWORTH AND ONEILL SOUTHWEST TO MCK. THE PROGRESS OF THE FRONT SHOULD BRING IT THROUGH THE CWA TONIGHT... TO MO RIVER VALLEY BY AM. INCREASING INSTABILITY SUGGESTS CONVECTIVE LINES AND CLUSTERS THROUGH FRONTAL PASSAGE. POSSIBLY A MIX IN NORTHEAST ZONES BY AM...RAIN/WET SNOW. LONGER TERM...MODELS IN PRETTY GOOD AGREEMENT IN THE LARGE SCALE...WHILE THE SMALL SCALE FEATURES WILL REMAIN SOMEWHAT OF A MYSTERY UNTIL THEY EVOLVE. ONE THING THAT ALL OF THE NUMERICAL MODELS SUGGEST IS THAT A TEMPORARY DRYING IN THE MID LEVELS IS TEMPORARY REPLACED WITH WRAP AROUND MOISTURE LATE TUESDAY INTO TUESDAY NIGHT THAT EXTENDS VERTICALLY INTO THE DENDRITIC LAYER...THUS SOME PERIODS OF LIGHT SNOW OR FLURRIES POSSIBLE WITH THIS MOISTURE. THOUGH CLOUDS PERSISTS...KEEPING COLD DIURNAL RANGE DOWN...MUCH AS BOTH FWC AND FAV SUGGEST...ANY LINGERING SNOW TUESDAY SHOULD BE CONFINED TO NORTHEAST NEBRASKA. STEADY OR FALLING TEMPERATURES MONDAY BEHIND FRONT...AND THERE IS AN OLD SAYING THAT THERE IS ALWAYS A SURPRISE UNDER AN UPPER LOW. THIS SAYING RELATES TO THE FEATURES THAT THE MODEL CANNOT RESOLVE IN THESE PATTERNS...BUT DO NOT EXPECT ANY BIG SURPRISE. EXTENDED TERM...PROBLEM SECOND UPPER LOW...WHICH SHOULD FARTHER EAST AND SOUTH...HWVR LOOKS LIKE A RISK OF PRECIPITATION THURSDAY. COORDINATION WITH LBF AND GID AND SPC. .OMA...NONE. BYRD
In the hours before
Special weather statement, Nov 5, 5:00 PM CST, 59 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-042>045 -050>053-065>068-078-088>093-060300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CST SUN NOV 5 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA INTO THIS EVENING. THE MAIN RISK WOULD APPEAR TO BE WEST OF A BEATRICE TO OMAHA TO TEKAMAH LINE...ALTHOUGH A FEW STRONG STORMS COULD MOVE INTO EXTREME EASTERN NEBRASKA AND SOUTHWEST IOWA LATER THIS EVENING AS A COLD FRONT MOVES CLOSER TO THE REGION. LOW LEVEL MOISTURE ACROSS THE AREA AND AFTERNOON HEATING COMBINED TO PRODUCE AN AREA OF UNSTABLE CONDITIONS OVER SOUTH CENTRAL AND PARTS OF EASTERN NEBRASKA. A STRONG JET MOVING ACROSS THE AREA WAS CREATING FAVORABLE CONDITIONS FOR SEVERE THUNDERSTORMS. INITIALLY...SOME ROTATING THUNDERSTORMS COULD PRODUCE ISOLATED TORNADOES ALONG WITH LARGE HAIL. THE SEVERE WEATHER THREAT SHOULD SHIFT MORE TOWARD STRONG WIND AND HAIL BY MID EVENING...BEFORE INSTABILITY DECREASES AND THE SEVERE WEATHER THREAT DIMINISHES BY LATE EVENING. CHERMOK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.